Alert archive / Connecticut / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 100, NWS Albany, NY

July 7, 2021Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2021, 8:23 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 8:23 PM EDT (00:23 UTC)
Expired
Jul 7, 2021, 9:30 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:41 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1805 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

343 
WUUS51 KALY 080023
SVRALY
CTC005-NYC027-080130-
/O.NEW.KALY.SV.W.0100.210708T0023Z-210708T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
823 PM EDT Wed Jul 7 2021

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southern Litchfield County in northern Connecticut...
  East central Dutchess County in east central New York...

* Until 930 PM EDT.

* At 823 PM EDT, a severe thunderstorm was located over
  Gaylordsville, or near Sherman, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  New Milford, Thomaston, Oakville, New Preston, Terryville, Woodbury
  Center, Wingdale, Gaylordsville, Watertown, Plymouth, Woodbury,
  Bethlehem, Washington, Morris, Roxbury, Bridgewater, Bantam,
  Hotchkissville, Pequabuck and Baker Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4154 7345 4163 7350 4165 7349 4166 7349
      4167 7352 4155 7353 4155 7358 4170 7358
      4175 7301 4164 7298 4163 7302 4161 7302
      4161 7306 4159 7306 4159 7308 4157 7309
      4156 7316 4152 7316 4151 7317
TIME...MOT...LOC 0023Z 269DEG 20KT 4163 7346 

HAIL...1.00IN
WIND...60MPH
 
$$

JPV
2 follow-up statements
243 
WWUS51 KALY 080059
SVSALY

Severe Weather Statement
National Weather Service Albany NY
859 PM EDT Wed Jul 7 2021

CTC005-NYC027-080130-
/O.CON.KALY.SV.W.0100.000000T0000Z-210708T0130Z/
Litchfield CT-Dutchess NY-
859 PM EDT Wed Jul 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN LITCHFIELD AND EAST CENTRAL DUTCHESS COUNTIES...

At 859 PM EDT, a severe thunderstorm was located over New Preston, or
near New Milford, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Milford, Wingdale, Gaylordsville, New Preston, Bethlehem,
Washington, Morris, Bantam, Northville, Merwinsville, Grappaville,
Hotchkissville, South Kent, South Dover, Hickory Haven, Lower
Merryall, Marble Dale, Boardman Bridge, Gulls Hollow and Preston
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4173 7320 4164 7319 4156 7320 4158 7340
      4160 7348 4163 7350 4165 7349 4166 7349
      4167 7352 4161 7352 4163 7358 4170 7358
TIME...MOT...LOC 0059Z 260DEG 17KT 4166 7340 

HAIL...0.75IN
WIND...60MPH
 
$$

JPV
259 
WWUS51 KALY 080128
SVSALY

Severe Weather Statement
National Weather Service Albany NY
928 PM EDT Wed Jul 7 2021

CTC005-NYC027-080137-
/O.EXP.KALY.SV.W.0100.000000T0000Z-210708T0130Z/
Litchfield CT-Dutchess NY-
928 PM EDT Wed Jul 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LITCHFIELD AND
EAST CENTRAL DUTCHESS COUNTIES WILL EXPIRE AT 930 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty 
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern Connecticut...and east central New York.

LAT...LON 4173 7320 4164 7319 4156 7320 4158 7340
      4160 7348 4163 7350 4165 7349 4166 7349
      4167 7352 4161 7352 4163 7358 4170 7358
TIME...MOT...LOC 0127Z 280DEG 23KT 4166 7323 

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:46 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 7, 7:46 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
746 PM EDT Wed Jul 7 2021

.UPDATE...
Quasi-stationary frontal boundary with a tight
baroclinic/instability zone was draped west-east near or just
south of I90 corridor. Per SPC mesoscale window and LAPS
analysis, SBCAPES were still over 3k J/Kg across the mid-Hudson
Valley and meanwhile across the Dacks and Lake George those
values were near zero. While the sun is setting, given the
instability gradient we will continue these showers/storms. Of
more concern is the lines of convection across PA and southwest
NY which, per HRRR/RAP soundings, should become more elevated.

&&

.SYNOPSIS...
Scattered showers and thunderstorms along a stalled front
will continue into tonight as a warm front lifts northward. A more
widespread, soaking rainfall event associated with Tropical Storm
Elsa is expected Thursday into Friday. Temperatures will average out
to cooler than normal levels Thursday and Friday due to limited
sunshine. Temperatures will moderate back to near normal levels over
the weekend.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Severe Thunderstorm Watch 344 in effect until 11 pm this
evening for areas from Schoharie County across the southern part
of the Capital District to northern Berkshire County, MA and
points south.

Heat Advisory for the Mid Hudson Valley, southern Taconics and
southern Litchfield County, CT until 7 pm EDT today.

Thunderstorms continue just south of thermal boundary across
Capital District eastward to southern Vermont and south to
eastern Catskills, mid Hudson Valley and Berkshires.
Thunderstorms are expected to increase in coverage and intensity
this afternoon across southern part of forecast area. Storms
should move from wnw to ese at 30-40 mph. PWATs are not
astronomical but above normal in the 1.25-1.75" range. Thus,
thunderstorms will be capable of some brief heavy downpours.

Much cooler to north this afternoon with temperatures in the
60s and 70s but hot to the south with temperatures in the 80s to
around 90. Heat index at KPOU is currently 97F.

Based on CAMs, stronger storms should diminish after sunset and
generally be southeast of the Albany forecast area.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Later Tonight...some fog will again develop where rain occurred
this afternoon. Temperatures will cool off fairly well over
northern areas as skies will be at least partly clear and drier
air is in place. Temps should drop into to 50s there. Over the
southern half of the area, a muggy night is expected with lows
in the 60s to near 70F.

Thu-Thu night...Around daybreak, warm advection begins over the
stalled boundary laying across our area. Showers and isolated
thunderstorms will be possible due to isentropic lift and some
elevated instability indicated by negative showalter indices.
SPC has a marginal risk for severe thunderstorms on Thursday.
Moderate to heavy rainfall is possible during the day as PWATs
rise to around 2 inches. We phrased the forecast grid wording
as moderate rain with a chance of thunderstorms.

Confidence is increasing for a moderate to heavy rain event
with 1.5-3" and perhaps some locally higher amounts for period
from Thursday morning through around mid day Friday. Previously
mentioned warm advection will bring rain thursday, while what
remains of Tropical Storm Elsa will bring additional rain
Thursday night and Friday.

WPC has a SLIGHT over the entire area in the ERO Day 2 and a
marginal risk over eastern areas day 3. NERFC river forecasts
show no river flooding at this time with some urban, low lying
and poor drainage flooding possible. Highs on THU will be in
the 60s to mid 70s from the Capital District north and mainly
mid 70s to lower 80s to the south. Muggy conditions will persist
THU night with lows generally in the 60s for lows.

Fri...Large-scale mid and upper level trough axis moves across
the region. However, as TC Elsa move across or near eastern New
England into the Gulf of Maine some mid and upper level
deformation showers or periods of lighter rain will continue.
Some dwindling or diminishing of the showers is expected by the
mid to late pm from west to east. Highs will be in the low to
mid 80s in the lower elevations and mid 60s to mid 70s over the
hills and mtns.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The period starts out on Saturday with weak surface high pressure in
place, although there looks to be a broad upper level trough aloft.
So cannot completely rule out an isolated/brief shower Saturday
afternoon/early evening during peak heating. While not overly cool,
temperatures expected to be slightly below normal under the
influence of the upper trough.

On Sunday, upper level heights will start to build, with a ridge
nudging westward towards the east coast near the Carolinas. At the
surface, a warm front will be gradually lifting northward across our
region. Some timing differences in the guidance, with the GFS
bringing the front northward faster than the ECMWF. So will have to
mention chance POPs during this time. With increasing low level
moisture, will mention chance thunder south of Albany.

On Monday, upper level heights continue to rise, but there is low
confidence in the placement of both the upper level ridge center as
and a closed upper low over the Midwest region. A southwest flow
regime will result in warming temperatures although there degrees of
cloud cover is uncertain. Also, the warm front may stall somewhere
near our region on Monday. Will maintain chance POPs again, with
best chance for thunder south of Albany based on NBM probs.

A humid air mass will remain in place Tuesday into Wednesday, as the
upper low over the Midwest opens up and weakens as it tracks NE and
over the top of the ridge. Still, it could pass through at least
part of the area as an open short wave which again could result in
isolated to scattered showers and thunderstorms. Best chances by
Wednesday look to be for areas north/west of Albany with the passage
of the short wave.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Despite convection near the I90 corridor, flight conditions are
near VFR across the TAF sites. However, flight conditions should
diminish to MVFR with an increase potential for convection and
evolving stratus overnight. As upstream convection arrives, a
period of low end MVFR to IFR conditions are expected as we will
time this out with TEMPO groups at this time.

This line(s) of convection transverse northward on Thursday then
additional convection with MVFR conditions are expected.

Winds outside of convection, should be rather light and variable
overnight and light southerly during Thursday.

Outlook...

Thursday Night: High Operational Impact. Definite SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Scattered showers and thunderstorms this afternoon along
a stalled front will come to an end tonight. A more widespread,
soaking rainfall event associated with Tropical Storm Elsa is
expected Thursday into Friday. Temperatures will average out to
cooler than normal levels Thursday and Friday due to limited solar
radiation and rainfall associated with Tropical Storm Elsa.
Temperatures will moderate back to near normal levels over the
weekend.

Relative humidity (RH) values will max out tonight between 85-100%.
Thursday minimum relative humidity values will range between 65-95%.
Thursday night, relative humidity values are expected to max out
between 95-100%. On Friday, minimum relative humidity values will be
between 60-85% with the highest values over southern VT and
Litchfield County, CT. Friday night, relative humidity values are
expected to max out between 95-100%.

Tonight, winds will become light and variable at less than 5 kts. On
Thursday, winds will develop out of the southeast between 5-10 kts.
Thursday night, winds will remain out of the south between 5-10 kts.
On Friday, southerly winds will become northwesterly between 5-10
kts. Friday night, northwest winds will be light at less than 5 kts.

A widespread soaking rainfall will occur Thursday into Friday.

&&

.HYDROLOGY...
Ponding of water on roadways and some poor drainage issues may
occur through tonight with any thunderstorms.

Rain is expected to be more widespread, and at times heavy, Thursday
into Friday morning, as an approaching upper level disturbance
interacts with tropical moisture. Urban and poor drainage flooding
along with isolated flash flooding will be possible. According to
MMEFS data, main stem river flooding is unlikely at this time, but
this will continue to be monitored over the next few days.

Total rainfall through Friday will be between 1.5-3 inches across
the hydro service area.

Flows will begin to recede heading into the weekend with some drier
weather returning.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

UPDATE...
SYNOPSIS...SND/Evbuoma/BGM
NEAR TERM...SND/Evbuoma/BGM
SHORT TERM...SND/Evbuoma
LONG TERM...JPV
AVIATION...Frugis/BGM
FIRE WEATHER...Evbuoma
HYDROLOGY...Evbuoma
Hazardous weather outlook, Jul 7, 2:58 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
258 PM EDT Wed Jul 7 2021

CTZ013-NYZ059-060-064>066-081100-
Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
258 PM EDT Wed Jul 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut and
the mid Hudson Valley.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

CTZ001-MAZ001-025-NYZ047-051>054-058-061-063-081100-
Northern Litchfield-Northern Berkshire-Southern Berkshire-Schoharie-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-
258 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest hills of
Connecticut, western Massachusetts, central Taconics, Schoharie
Valley, eastern Catskills and the immediate Capital Region.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

NYZ032-033-038>043-048>050-082>084-VTZ013>015-081100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
258 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the Mohawk Valley, Adirondacks,
Lake George Saratoga Region into southern Vermont.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms expected this afternoon and evening with a
marginal risk for severe weather across the Mohawk Valley, Saratoga
Region into southern Vermont.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Localized heavy rainfall leading to urban and poor drainage flooding
and isolated to scattered flash flooding is possible Thursday into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today into this evening.

In the hours before

Special weather statement, Jul 7, 7:53 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
753 PM EDT Wed Jul 7 2021

MAZ025-080045-
Southern Berkshire-
753 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE COUNTY...

At 753 PM EDT, a strong thunderstorm was located near Sheffield, or
near Great Barrington, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Great Barrington, Sheffield, Ashley Falls, New Marlborough, Monterey,
South Sandisfield, East Sheffield, Hartsville, Konkapot, Egremont
Plain, Gomorrah, Newsboy Statue, Hephzibah Heights, Brookside,
Alander, Southfield, Belcher Square, Berkshire Heights, North
Egremont and Joyceville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4204 7316 4205 7348 4213 7349 4220 7347
      4221 7315
TIME...MOT...LOC 2353Z 276DEG 16KT 4211 7343

JPV
Local storm report, Jul 7, 7:54 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
754 PM EDT WED JUL 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     RICHMONDVILLE           42.63N  74.56W
07/07/2021                   SCHOHARIE          NY   PUBLIC

            SEVERAL REPORTS OF TREES DOWNED IN RICHMONDVILLE

&&

EVENT NUMBER ALY2103507

THOMPSON
Special weather statement, Jul 7, 7:59 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Albany NY
759 PM EDT Wed Jul 7 2021

CTZ013-NYZ066-080045-
Southern Litchfield-Eastern Dutchess-
759 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...

At 759 PM EDT, a strong thunderstorm was located near Pawling, moving
east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
New Milford, Sherman, Pawling, Wingdale, Gaylordsville, New Preston,
Beekman, Bridgewater, Northville, Merwinsville, Candlewood Springs,
South Kent, Baker Corner, South Dover, Candlewood Trails, Hickory
Haven, Clove Valley, Lower Merryall, Poughquag and Marble Dale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4166 7372 4168 7352 4162 7352 4162 7349
      4164 7350 4165 7349 4166 7349 4167 7351
      4168 7349 4170 7337 4152 7335 4152 7344
      4161 7349 4161 7352 4153 7353 4151 7370
TIME...MOT...LOC 2359Z 276DEG 16KT 4160 7364

JPV
Special weather statement, Jul 7, 8:01 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
801 PM EDT Wed Jul 7 2021

NYZ060-064>066-080045-
Eastern Dutchess-Western Columbia-Western Dutchess-Eastern Ulster-
801 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...

At 800 PM EDT, a strong thunderstorm was located over Red Hook, or
near Rhinebeck, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingston, Saugerties, Rhinebeck, Pine Plains, Red Hook, Saugerties
South, Lake Katrine, Bethel, Milan, Tivoli, Mount Marion, Cokertown,
Kerleys Corners, Dutchess County Fairgrounds, Flatbush, Linden Acres,
Sawkill, Attlebury, Ulster Landing and Fraleighs.

This includes Interstate 87 near exit 19.

LAT...LON 4195 7405 4206 7405 4207 7393 4203 7369
      4200 7369 4199 7363 4188 7364
TIME...MOT...LOC 0000Z 274DEG 21KT 4199 7393

JPV
Special weather statement, Jul 7, 8:14 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
814 PM EDT Wed Jul 7 2021

MAZ025-080045-
Southern Berkshire-
814 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKSHIRE COUNTY...

At 814 PM EDT, a strong thunderstorm was located over Sandisfield, or
11 miles southeast of Great Barrington, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Otis, Sandisfield, New Marlborough, Monterey, South Sandisfield, Otis
Wood Lanes, Hartsville, Konkapot, New Boston, Algerie Four Corners,
Montville, Free Quarter, Roosterville, Hephzibah Heights, Southfield,
West New Boston, East Otis, Cold Spring and West Otis.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4207 7306 4204 7305 4205 7325
      4218 7328 4225 7301
TIME...MOT...LOC 0014Z 260DEG 20KT 4211 7316

JPV
Special weather statement, Jul 7, 8:22 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
822 PM EDT Wed Jul 7 2021

CTZ013-080045-
Southern Litchfield-
822 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...

At 821 PM EDT, a strong thunderstorm was located over Burlington, or
near Bristol, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Terryville, Northwest Harwinton, Roraback Lodge and Pequabuck.

LAT...LON 4177 7307 4177 7301 4168 7299 4167 7299
      4167 7305
TIME...MOT...LOC 0021Z 269DEG 20KT 4173 7299

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:22 PM EDTSpecial Weather StatementALY23 min
Jul 7, 8:39 PM EDTSpecial Weather StatementALY36 min
Jul 7, 8:47 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 7, 9:07 PM EDTSpecial Weather StatementALY23 min
Jul 7, 9:29 PM EDTSpecial Weather StatementALY46 min
Jul 7, 11:38 PM EDTSpecial Weather StatementALY37 min
Jul 7, 11:53 PM EDTSpecial Weather StatementALY37 min
Jul 8, 12:01 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region59 min
Jul 8, 1:07 AM EDTSpecial Weather StatementALY23 min
Jul 8, 1:21 AM EDTSpecial Weather StatementALY39 min
Jul 8, 1:30 AM EDTSpecial Weather StatementALY15 min
Jul 8, 3:57 AM EDTFlash Flood WatchALYNorthwest Hills Planning Region32 hr
Jul 8, 3:23 PM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region32 hr
Jul 7, 8:01 PM EDTSpecial Weather StatementALYDutchess44 min
Jul 7, 8:21 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 7, 8:35 PM EDTSpecial Weather StatementALYUlster40 min
Jul 7, 8:37 PM EDTSpecial Weather StatementALYColumbia38 min
Jul 7, 9:07 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Jul 7, 9:27 PM EDTSpecial Weather StatementALYColumbia33 min
Jul 7, 9:49 PM EDTSpecial Weather StatementALYGreene26 min
Jul 7, 10:31 PM EDTSpecial Weather StatementALYDutchess29 min
Jul 7, 10:46 PM EDTSpecial Weather StatementALYUlster29 min
Jul 7, 10:47 PM EDTSpecial Weather StatementALYDutchess28 min
Jul 7, 11:02 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster58 min
Jul 7, 11:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schenectady, Schoharie55 min
Jul 7, 11:22 PM EDTSpecial Weather StatementALYDutchess38 min
Jul 8, 12:00 AM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Schoharie and 1 more60 min
Jul 8, 12:13 AM EDTSpecial Weather StatementALYDutchess32 min
Jul 8, 12:15 AM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady45 min
Jul 8, 12:29 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster2 hr
Jul 8, 12:34 AM EDTSpecial Weather StatementALYAlbany, Rensselaer, Schenectady41 min
Jul 8, 12:54 AM EDTSpecial Weather StatementALYDutchess36 min
Jul 8, 12:58 AM EDTSpecial Weather StatementALYColumbia47 min
Jul 8, 9:57 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Jul 8, 10:54 AM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster3 hr
Jul 8, 11:28 AM EDTSpecial Weather StatementALYColumbia32 min
Jul 8, 2:14 PM EDTSpecial Weather StatementALYDutchess31 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 8, 7:39 PM EDTSpecial Weather StatementALYHerkimer51 min
Jul 8, 7:46 PM EDTSpecial Weather StatementALYHerkimer44 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.